Jump to content
CrazyBoards.org

Tapering klonopin, what should i expect?


Recommended Posts

I've been on klonopin for the past 3 years at 2 mg. I lowered it to 1.5 mg after 2 weeks. I just started 1 mg yesterday. So far i notice i feel more hypervigilant and i'm starting to notice depression as well. During the morning my energy levels are high then as the afternoon and evening approach i just lay in bed and can't concentrate on anything, even music doesn't seem to do anything for me at that point. I have googled what withdrawal effects i should expect and they all seem to talk about effects once the drug is completely out of your system, but nothing about tapering. Am i supposed to experience withdrawal during a taper? or just when the drug is completely out of my system?

Link to comment
Share on other sites

3 minutes ago, JustGotOut said:

 Am i supposed to experience withdrawal during a taper? or just when the drug is completely out of my system?

Potentially both but it varies from person to person. Some long term users of benzos don't have lots of symptoms in terms of withdrawal. Of course some do. Klonopin is known to have a widely differing half life, depending on your genetics, amd can be 19-60 hours.

Link to comment
Share on other sites

9 hours ago, JustGotOut said:

I've been on klonopin for the past 3 years at 2 mg. I lowered it to 1.5 mg after 2 weeks. I just started 1 mg yesterday.

Does your pdoc know you are tapering?.......IMO, it's important to have a benzo taper overseen by your doc.

Edited by CrazyRedhead
  • Like 1
Link to comment
Share on other sites

1 hour ago, JustGotOut said:

Yeah hes the one controlling the dosage. I see him every 2 weeks.

Could you ask him to slow it down a bit? Just cuz you meet every 2 weeks doesn’t mean that needs to be your titration schedule 

1 hour ago, JustGotOut said:

Yeah hes the one controlling the dosage. I see him every 2 weeks.

Also if you don’t mind me asking- why are u tapering in the first place (ex. It’s not working/too much tolerance, need a new med approach blah blah) and are U replacing with another med for anxiety or whatever? 

Link to comment
Share on other sites

On 3/29/2019 at 1:49 PM, Iceberg said:

Also if you don’t mind me asking- why are u tapering in the first place (ex. It’s not working/too much tolerance, need a new med approach blah blah) and are U replacing with another med for anxiety or whatever? 

I'm tapering due to the difficulties with filling out benzo prescriptions, i am symptom free for 3 years now and believe i can cope without klonopin, also klonopin is not a long term solution and i don't think its meant to be used for the rest of your life. We aren't replacing klonopin with anything. He told me I could take a 50 mg of benadryl if I have issues sleeping. So far sleep is fine.

One question I have is since tapering I seem to be having difficulty concentrating. I seem to be able to only lay down in my bed and just think about my day or just other things in my life, but I don't seem to be able to concentrate as far as reading or watching videos on difficult topics. It seems like my mind is just preoccupied with thought. I think this is weird because I am perfectly able to go for a drive, go shopping, do some activity, but when i get home and try to study, or do anything productive I just don't seem able to concentrate. If I have to wish dishes, shower, cook, clean, etc I can do those things and it's like I don't have to think about it. If I try to listen to a lecture online I constantly find myself drifting off into thoughts about my day or relationships etc. Just can't seem to focus on lectures or anything related to learning. 

Edited by JustGotOut
Link to comment
Share on other sites

28 minutes ago, JustGotOut said:

I'm tapering due to the difficulties with filling out benzo prescriptions, i am symptom free for 3 years now and believe i can cope without klonopin, also klonopin is not a long term solution and i don't think its meant to be used for the rest of your life. We aren't replacing klonopin with anything. He told me I could take a 50 mg of benadryl if I have issues sleeping. So far sleep is fine.

One question I have is since tapering I seem to be having difficulty concentrating. I seem to be able to only lay down in my bed and just think about my day or just other things in my life, but I don't seem to be able to concentrate as far as reading or watching videos on difficult topics. It seems like my mind is just preoccupied with thought. I think this is weird because I am perfectly able to go for a drive, go shopping, do some activity, but when i get home and try to study, or do anything productive I just don't seem able to concentrate. If I have to wish dishes, shower, cook, clean, etc I can do those things and it's like I don't have to think about it. If I try to listen to a lecture online I constantly find myself drifting off into thoughts about my day or relationships etc. Just can't seem to focus on lectures or anything related to learning. 

 I think that’s probably not uncommon considering some use benzos to treat that effect. Interestingly I have found the same thing In the past with driving, to the point that it was almost a coping skill to take an easy drive since it slowed down all the thoughts 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...